2019 FILM SCHEDULE

Opening Night

UNACCOMPANIED: Alone in America      Dir: Linda Freedman                     6:15pm

4 min 20 secs / Narrative Short

Shows what happens when young children appear in immigration proceedings without an a lawyer.

14,000 and Counting: Missing Childhoods                                 6:20pm  Dir: Jacqueline Miller

8 mins  / Documentary Short

A short documentary exploring the current issue of family separation, it's causes, implications and long tern effects on the children and families directly affected as well as society as a whole.  

___________________________________________________

GUEST SPEAKER ON

DETENTION CENTER PROTESTS INTRODUCES OUR FILM ON DETENTION CENTERS

___________________________________________________

LOCKED IN A BOX: Immigration Detention                                    6:30pm

Dir: David Barnhart

24mins 29 secs / Documentary Short 

The stories of individuals held in the U.S. Immigration detention system and those who visit them.

WHAT HAPPENS TO A DREAM DEFERRED                                  6:55pm

Dir: Scott Boehm

11 mins 24 secs/ Documentary Short 

An intimate portrait of a day in the life of José Adrián Badillo Carlos and Osvaldo Sandoval, two DREAMers who are graduate students at Michigan State University, after the Trump administration’s decision to rescind the Deferred Action for Childhood Arrivals policy.

 

IN COLORS                                  7:06pm

Dir:Stephanie Willis

16 mins 12 secs/ Narrative Short

Lauris, a Latina immigrant adjusting to life in an Arizona border town with her new husband Noah, finds her values tested when Julieta, a young, undocumented immigrant on the run, seeks shelter on their property. Will Lauris do what she believes is right and help Julieta? Or will she choose self-preservation?

SEADRIFT                                   7:22pm

Dir: Tim Tsai

69 mins / Documentary Feature

In 1979, a Vietnamese refugee shoots and kills a white crab fisherman at the public town docks in Seadrift, TX. What began as a dispute over fishing territory erupts into violence and ignites a maelstrom of boat burnings, KKK intimidation, and other hostilities against Vietnamese refugees along the Gulf Coast.

Set during the early days of Vietnamese arrival in the U.S. Seadrift is a feature documentary that examines the circumstances that led up to the shooting and its dramatic aftermath, and reveals the unexpected consequences that continue to reverberate today.

Documentary Feature
Student Films

NOSOTROS .                         6:15pm

Dir: Jose Saramiento, Melanie Saravia, Healy Alvarado, Erin Verham

10 min 29 secs / Documentary Short

A moving documentary by high school students in Charlottesville, VA detailing their struggle to immigrate to the US and the challenges they face. 

BETTER TOGETHER             6:25pm

Dir: Mohammed Alsheika, Jun Zhi Xie, Matthew Burch

8 mins / Documentary Short

This documentary explores our current social climate and the struggles faced by many immigrants to assimilate into this often xenophobic culture. Better Together is an impactful reminder that people from all walks of life will enter your space, what you do next is up to you.

THE GIFT (EL REGALO)           6:33pm

Dir: Arturo Santos Barragan

4 min 40 secs / Narrative Short

On Christmas Eve, a Mexican family prepares for Christmas dinner. While mom and grandma prepare the food, the little ones Jennifer and Tony finish decorating the house while waiting to sit down at the table to dine together. However, a secret in the family could affect the feeling of unity and tranquility among its members.

PRINCESA                              6:38pm

Dir: Melanie Rosete

14 mins 35 mins / Narrative Short

A short narrative film centering around Luis, a middle-aged Mexican immigrant who wants nothing more than to make his daughter Anarosa's fifteen birthday an amazing one. However, without the financial means, the pressure from his loud and large family, and the inability to face the reality that his daughter is growing up, Luis struggles with truly connecting with Anarosa on her quinceanera day.

NO                                            6:52pm

Dir: Szu Wei Chen

5 mins 25 secs / Narrative Short

A Chinese couple tricks a lost Chinese woman, telling her that they can’t speak Chinese.

UNCONDITIONAL                     6:57pm    Dir: Rumi Lee

9 mins 12 secs / Documentary Short

A character-driven documentary that explores an immigrant mother's life with her disabled daughter and how she learns a meaningful lesson through her.

DISTANCE                                7:06pm

Dir: Jama Rasulov

14 mins / Documentary Short

A hardworking man, Boha, wants to start a family in New York City. To accomplish his dream, he will need to bring his fiancee from Tajikistan.

FIREFLIES .                              7:20pm

Dir: Ameli Nanni

20 mins/ Narrative Short

An afternoon, two children, two worlds meet.

VIDA                                          7:40pm

Dir: Bita Elahian

9 mins 45 secs / Narrative Short

In January 2017 with the first executive order from president Trump's “Travel ban,” an Iranian immigrant and mother (Vida) who lives in the United States, goes to the airport to pick up her young daughter who is arriving from Iran. Not only is she unable to pick up her daughter, but she can't even see the little girl. Authorities deported her daughter directly from airport back to Iran. After one week, Vida's life changes forever.

METAMORPHOSIS                    7:49pm

Dir: Fernanda Parrado

6 mins / Narrative Short / Experimental

Metamorphosis is a personal experimental film about the filmmaker’s own experiences as an immigrant in New York City. A tribute to all immigrants and their necessity of constant movement as a form of rebirth.

__________________________________________________

 

STUDENT FILMMAKER Q & A 

__________________________________________________

 

 

PAPER BOATS                           8:15pm  Dir: Yago Munoz

72 mins/ Narrative Feature

Mexican - American indie film that tells the story of Jorge, a man who seems to have lost it all that recovers his will to live in the face of a tragedy, deportation. A story about the meaning of love, family and the pursuit of happiness.

Narrative Feature
Short Films

PASSAGE                                  1:15pm

Dir: Asavari Kumar

5 min 15 secs / Animation

Finding herself in a state of limbo, an Indian woman revisits her immigration journey and voyages through a tempestuous emotional landscape of memory, identity, belonging and the illusion of the American Dream.

ON THE MARGINS OF ART       1:20pm

Dir: Michael Curran

& Miranda Harris-Martinez

15 mins / Documentary Short

En la Frontera del Arte was shot and edited over two weeks in January, 2018,* between El Paso, Texas, and Ciudad Juárez, México. It features the work of multidisciplinary artists who daily resist border imperialism through their artistic practices. The film is an attempt to bring better understanding to lived realities along the U.S.-México border in these communities. 

RETORNADOS (THE RETURNED) 

Dir: Sarah Kuck                                 1:35pm

& Meredith Hoffman              

17 mins / Documentary Short

A short documentary about three families who have been forced to return to Honduras, and the extremely violent conditions they fled. 

NO VUELO (I WILL NOT RETURN)

Dir: Scott Mena                                 1:52pm

20 mins  / Narrative Short 

An immigrant from El Salvador tries to make it in New York until one small decision changes his whole life.

WALKING FOR DED                    2:12pm

Dir: Scott Boehm

8 mins 13 secs / Documentary Short

A short film about the sanctuary movement during the Trump era, Walking For Ded is a profile of the inspirational struggle to stop the deportation of Ded Rranxburgaj, who took sanctuary in Detroit's historic United Methodist Church in January 2018.

LUMPKIN GA                               2:20pm

Dir: Nicholas Manting Brewer

24 mins/ Documentary Short

A fading southern town. A massive immigrant detention center down the road. A mosaic of life in the middle of America’s immigration crackdown.

_________________________________________________

 

GUEST SPEAKER ON GLOBAL IMMIGRATION

INTRODUCES OUR INTERNATIONAL FILMS

_________________________________________________

SULAYMAN                                3:00pm

Dir: Simone Felici

8 mins / Documentary Short

In the last five years more than 600.000 immigrants have left home to face a journey for many without return. Some of them did it. Sulayman doesn't know when he will see his family again. He can't come back. This is a simple portrait of a young man from Gambia.

ADNAN FAR FROM HOME         3:17pm  Dir: J Matt Wallace

9 mins / Narrative Short

A Syrian refugee navigates the streets of his new home, Istanbul. His simple generosity stands in contrast to the universal story of displaced people dealing with daily exploitation and struggles.

RAHEEL                                     3:26pm

Dir: Ayat Asadi Rahbar

30 mins / Documentary Short

Raheel , an Afghan national, has illegally traveled to Iran to look for her husband, but there comes up some problems that leave her no hope to move ahead.

THURSDAY

OCT. 17TH 

FRIDAY

OCT. 18TH

 SATURDAY

OCT. 19TH 

INDIE & FOREIGN FILM FESTIVAL
Screenings at 
San Damiano Hall 
127 West 31st Street NY N.Y. 10001

Reserve Tickets on 

filmfreeway-logo-hires-white-c8807fee5ac
  • Instagram Social Icon
  • Facebook Social Icon
  • Twitter Social Icon

© 2019 INDIE & FOREIGN FILM FESTIVAL. ALL RIGHTS RESERVED.